Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 55, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 18, 2021, 8:36 AM CDT for Anderson County, Freestone County, Leon County, Texas. It took effect at May 19, 2021, 1:00 PM CDT. It was in force for 20 days.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 8:36 AM CDT (13:36 UTC)
- In effect from
- May 19, 2021, 1:00 PM CDT
- Expired
- Jun 8, 2021, 8:36 AM CDT
- In force
- 20 days
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Anderson County, TX, Freestone County, TX, Leon County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River near Long Lake (Oakwood) (LOLT2). The gauge peaked at 39.47 ft at Jun 1, 2021, 8:00 PM CDT.
- Action stage
- 30 ft
- Minor stage
- 35 ft
- Moderate stage
- 40 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08065000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
153 WGUS44 KFWD 181336 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 836 AM CDT Tue May 18 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. Trinity River Near Long Lake (Oakwood) affecting Freestone, Anderson and Leon Counties. ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Texas... Trinity River At Trinidad affecting Navarro and Henderson Counties. ...Forecast flooding changed from Moderate to Major severity and increased in duration for the following rivers in Texas... Chambers Creek Near Rice affecting Navarro and Ellis Counties. Trinity River Near Rosser affecting Kaufman and Ellis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC085-190745- /O.NEW.KFWD.FL.W.0054.210519T0939Z-210522T0600Z/ /MCKT2.1.ER.210519T0939Z.210519T1800Z.210521T1800Z.NO/ 836 AM CDT Tue May 18 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the East Fork Trinity River At McKinney. * From late tonight to late Friday night. * At 7:30 AM CDT Tuesday the stage was 9.2 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river will then rise above flood stage late tonight to 18.6 feet early tomorrow afternoon. It will fall to 16.1 feet and then begin rising Thursday evening. It will then rise again to 16.2 feet Friday morning. It will fall below flood stage Friday evening. * Impact...At 20.0 feet, Moderate out of bank flooding will occur along the river. Farm and ranch land will flood, along with a few rural roads. Note that the forecast calls for a crest just below moderate levels. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ TXC001-161-289-190745- /O.NEW.KFWD.FL.W.0055.210519T1800Z-000000T0000Z/ /LOLT2.2.ER.210519T1800Z.210523T1200Z.000000T0000Z.NO/ 836 AM CDT Tue May 18 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Trinity River Near Long Lake (Oakwood). * From Wednesday afternoon until further notice or until the warning is cancelled. * At 7:30 AM CDT Tuesday the stage was 30.8 feet. * Flood stage is 35.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage early tomorrow afternoon and continue rising to 44.5 feet Sunday morning. Additional rises are possible thereafter. * Impact...At 45.0 feet, Major flooding of ranches and farm lands along the river is expected. The Coffield Prison farm and ranch interests will be flooded. Note that the forecast crest is expected just below major flood levels at this time. && LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593 $$ TXC139-349-190745- /O.EXT.KFWD.FL.W.0049.000000T0000Z-210523T0534Z/ /RCET2.3.ER.210519T0236Z.210520T1200Z.210522T1734Z.NR/ 836 AM CDT Tue May 18 2021 ...Forecast flooding increased from Moderate to Major severity and increased in duration until early Sunday morning... The Flood Warning continues for the Chambers Creek Near Rice. * Until late Saturday night. * At 8:00 AM CDT Tuesday the stage was 23.3 feet. * Flood stage is 24.0 feet. * Major flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 30.7 feet Thursday morning. It will then fall below flood stage early Saturday afternoon. * Impact...At 31.0 feet, Major out of bank flooding is expected. Ranch and farm industries will be flooded. Rural roads will be underwater. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ TXC139-257-190745- /O.EXT.KFWD.FL.W.0050.210519T0632Z-210523T2242Z/ /RSRT2.2.ER.210519T0632Z.210520T1800Z.210523T1042Z.NO/ 836 AM CDT Tue May 18 2021 ...Forecast flooding increased from Minor to Moderate severity and increased in duration until Sunday afternoon... The Flood Warning continues for the Trinity River Near Rosser. * From late tonight to Sunday afternoon. * At 7:30 AM CDT Tuesday the stage was 30.3 feet. * Flood stage is 31.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 37.8 feet early Thursday afternoon. It will then fall below flood stage early Sunday morning. * Impact...At 38.0 feet, Widespread flooding is possible on farm and ranch lands near the river. && LAT...LON 3249 9645 3236 9639 3236 9652 3247 9657 $$ TXC213-349-190745- /O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/ /TDDT2.2.ER.210512T2200Z.210521T1800Z.000000T0000Z.NO/ 836 AM CDT Tue May 18 2021 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for the Trinity River At Trinidad. * Until further notice or until the warning is cancelled. * At 8:00 AM CDT Tuesday the stage was 37.5 feet. * Flood stage is 33.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 45.6 feet early Friday afternoon. * Impact...At 46.0 feet, Major flooding will occur along the right bank to agricultural fields and cattle ranches. At this time, the forecast crest is expected just below major levels. && LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626 $$ Schroeder
1 follow-up statement
081
WGUS84 KFWD 181934
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
234 PM CDT Tue May 18 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Trinity River Near Long Lake (Oakwood) affecting Freestone,
Anderson and Leon Counties.
...The Flood Warning continues for the following rivers in Texas...
East Fork Trinity River At McKinney affecting Collin County.
Trinity River At Dallas affecting Dallas County.
Trinity River Near Rosser affecting Kaufman and Ellis Counties.
Trinity River At Trinidad affecting Navarro and Henderson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC001-161-289-182045-
/O.CAN.KFWD.FL.W.0055.210519T1800Z-210518T1934Z/
/LOLT2.2.ER.210519T1800Z.210523T1200Z.000000T0000Z.NO/
234 PM CDT Tue May 18 2021
...The Flood Warning for the Trinity River Near Long Lake (Oakwood)
has been cancelled...
The Flood Warning is cancelled for
the Trinity River Near Long Lake (Oakwood).
* At 1:30 PM CDT Tuesday the stage was 30.9 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise above flood stage early
Friday morning and continue rising to 38.2 feet early Sunday
afternoon. Additional rises are possible thereafter.
&&
LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593
$$
TXC113-191345-
/O.EXT.KFWD.FL.W.0040.000000T0000Z-210520T0940Z/
/DALT2.1.ER.210516T1909Z.210517T1930Z.210519T2140Z.NO/
234 PM CDT Tue May 18 2021
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the Trinity River At Dallas.
* Until late Wednesday night.
* At 2:00 PM CDT Tuesday the stage was 31.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage this evening to
29.7 feet and then begin rising late this evening. It will rise
above flood stage just after midnight tonight to 31.2 feet late
tomorrow morning. It will fall below flood stage again tomorrow
afternoon to 26.3 feet and then begin rising again late Thursday
morning. It will then rise again to 29.4 feet early Friday
afternoon, then fall again and remain below flood stage.
* Impact...At 30.0 feet, Minor lowland flooding will begin. The
pasture lands near the river will flood. Trails along the river
begin to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC139-257-191345-
/O.EXT.KFWD.FL.W.0050.210519T0448Z-210521T2209Z/
/RSRT2.1.ER.210519T0448Z.210520T1200Z.210521T1009Z.NO/
234 PM CDT Tue May 18 2021
...The Flood Warning is now in effect until Friday afternoon...
The Flood Warning continues for
the Trinity River Near Rosser.
* From this evening to Friday afternoon.
* At 1:30 PM CDT Tuesday the stage was 30.3 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 33.8 feet Thursday morning. It will
then fall below flood stage early Friday morning.
* Impact...At 31.0 feet, Minor flooding of farm and ranch land is
expected near the river. A few rural roads will be inundated.
&&
LAT...LON 3249 9645 3236 9639 3236 9652 3247 9657
$$
TXC085-191345-
/O.EXT.KFWD.FL.W.0054.210519T1520Z-210520T1400Z/
/MCKT2.1.ER.210519T1520Z.210519T1800Z.210520T0200Z.NO/
234 PM CDT Tue May 18 2021
...The Flood Warning is now in effect until late Thursday morning...
The Flood Warning continues for
the East Fork Trinity River At McKinney.
* From Wednesday morning to Thursday morning.
* At 1:30 PM CDT Tuesday the stage was 8.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow morning to a crest of 16.4 feet early tomorrow afternoon.
It will then fall below flood stage late tomorrow evening.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along
the river.
&&
LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667
$$
TXC213-349-191345-
/O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/
/TDDT2.2.ER.210512T2200Z.210522T1200Z.000000T0000Z.NO/
234 PM CDT Tue May 18 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River At Trinidad.
* Until further notice or until the warning is cancelled.
* At 2:00 PM CDT Tuesday the stage was 37.9 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 44.7 feet
Saturday morning.
* Impact...At 40.0 feet, Moderate flooding will occur along the
right bank to agricultural fields and the cattle industry.
&&
LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626
$$
PraterWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 6:03 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 18, 6:03 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 603 AM CDT Tue May 18 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: PoPs were adjusted through the morning based on latest radar trends. New vigorous convection has developed across West Texas over the last few hours and will spread into our western counties this morning. A few additional showers/storms have developed just northwest of the Metroplex and these will continue to drift northeast with time. The environment was pretty worked over from overnight rainfall, but winds have recovered and instability is creeping back northward. This trend should continue through the morning with an uptick in convection expected across the region through midday into the afternoon. RAP objective analysis indicates steep mid level lapse rates have once again overspread North Texas and low level moisture advection is becoming focused along and west of the I-35 corridor. With persistent lift from the slow moving upper low to the west, we should see continued convective development into the afternoon. Some of these storms could be severe with a large hail or damaging wind threat. The bigger concern over the next 24 to 36 hours will be the potential for flash flooding as grounds are already saturated in many areas and efficient rain production will result in rain rates of 1-2"/hr through tonight. There remains some uncertainty with respect to tonight's forecast after today's activity, but the main ingredients for additional convective development should be in place. We'll keep PoPs pretty high through the next 24 hours. Additional rainfall amounts of 2 to 5 inches will be possible through Thursday. Dunn && Previous Discussion: /Rest of Tonight through Wednesday/ An MCS is currently making its way across North Texas tonight although it has primarily been sub-severe with heavy rainfall and gusty winds being the main threat. At this hour, it is bearing down on the Metroplex, extending from near the Red River to Fort Worth to Comanche. It will continue through the region over the next several hours with only isolated severe wind gusts expected. The southern end of the line moving into Central Texas has a little better instability to work with and we'll continue to monitor for further intensification. With our main upper trough still to the west over New Mexico, airmass recovery should be quick in the wake of this mornings activity. Dewpoints are already back in the lower 60s off to the northwest, so after a few hours of a lull in the convection later this morning, we should see additional development again off to our west. This activity should spread across North and Central Texas through the midday and early afternoon hours with an additional threat for severe weather and flash flooding. Modest instability and a little stronger shear associated with the upper trough will support a few instances of large hail and damaging winds. Backed low level flow in the vicinity of any boundaries could also enhance the low level shear profile, so a tornado or two cannot be ruled out through this evening. Unfortunately, high res model guidance diverges significantly with respect to additional development Tuesday night into Wednesday and it will likely be highly dependent upon what happens today. If today's convection takes longer to materialize or is generally weaker, then another round or two of showers and thunderstorms will be possible late Tuesday night into Wednesday. We'll keep PoPs relatively high to account for this uncertainty, but it still looks like there will be a significant amount of additional rainfall over the next 48 hours which will likely lead to continued flooding problems across the region. This threat increases east of I-35 through Wednesday. Dunn && .LONG TERM... /Issued 310 AM CDT Tue May 18 2021/ /Wednesday Night Onward/ Wet and active weather will continue through the long-term period, along with additional chances for heavy rainfall and flooding through the end of the work week. Confidence in when and where storms will occur each day isn't particularly high as models remain in disagreement. Nonetheless, the best chances of rain will likely be Wednesday night through Friday evening, with drier weather possible over the weekend. There is some indication a mid-level ridge will attempt to build in from the east this weekend, shunting much of the precipitation and Gulf moisture to our west. This would result in a drier forecast late this weekend and early next week, with pleasant, spring-time weather potentially making its return. However, the upper-level ridge may remain just far enough east to allow for the development of a few showers and thunderstorms. Therefore, low PoPs have been maintained early next week across our west and along the Red River. A slight warm up is possible next week as more sunshine is expected across the area. However, temperatures will likely remain below average by late May standards. Low temperatures will be in the 60s, with high temperatures peaking in the low to mid 80s. Barnes && .AVIATION... /NEW/ /12Z TAFs/ Scattered showers have developed just northwest of the Metroplex this morning, but more robust convection is still out over West Texas. We'll see a gradual uptick in showers/thunderstorms later this morning through early afternoon. VFR cigs have generally prevailed overnight, and we'll continue this trend today with TEMPO MVFR cigs in heavier convection. Activity should decrease later this afternoon with additional showers/storms expected tonight. Exact timing of TS will be difficult over the next 24 hours but for now we'll keep the 17-21Z TEMPO this afternoon and keep VCTS overnight from 6Z onward. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 66 78 66 76 / 100 80 70 60 70 Waco 81 68 78 66 76 / 100 80 80 70 70 Paris 78 65 75 65 76 / 90 80 90 70 80 Denton 76 64 77 66 76 / 100 80 70 60 60 McKinney 77 65 76 65 77 / 100 90 80 70 70 Dallas 81 68 78 66 76 / 100 80 80 70 70 Terrell 80 65 77 65 77 / 100 80 80 70 80 Corsicana 81 67 78 65 76 / 100 80 90 70 80 Temple 81 66 77 65 75 / 100 80 80 60 60 Mineral Wells 77 64 78 64 75 / 90 60 60 40 50 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 18, 3:10 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 310 AM CDT Tue May 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 310 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Widespread thunderstorms are expected today, some of which could be severe. Additionally, heavy rainfall will likely result in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will continue through the weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers through late this week. Additionally, a few strong to severe thunderstorms may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 18, 7:59 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
759 AM CDT Tue May 18 2021
TXZ103-118-181330-
Denton TX-Tarrant TX-
759 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND NORTHERN
TARRANT COUNTIES UNTIL 830 AM CDT...
At 759 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haltom City, moving north at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Fort Worth, Flower Mound, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Saginaw, Trophy Club,
Richland Hills, Sansom Park, Lake Worth, Eagle Mountain, North
Richland Hills, Roanoke, Pecan Acres and Justin.
LAT...LON 3305 9709 3275 9720 3282 9748 3299 9744
3299 9740 3309 9740
TIME...MOT...LOC 1259Z 188DEG 17KT 3284 9730
92The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:23 PM CDT | Special Weather Statement | FWD | Stephens, Young | 37 min |
| May 17, 10:01 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| May 17, 10:21 PM CDT | Special Weather Statement | FWD | Eastland | 24 min |
| May 17, 10:44 PM CDT | Special Weather Statement | FWD | Eastland | 31 min |
| May 17, 11:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 18, 7:57 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 18, 7:59 AM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| May 18, 8:25 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 7 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Limestone | 24 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Leon, Robertson | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Collin | 4 days |
| May 18, 8:59 AM CDT | Special Weather Statement | FWD | Wise | 31 min |
| May 18, 2:06 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 24 min |
| May 18, 2:37 PM CDT | Special Weather Statement | FWD | Delta | 23 min |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 5 days |
| May 18, 2:44 PM CDT | Special Weather Statement | FWD | Freestone | 31 min |
| May 18, 3:49 PM CDT | Areal Flood Advisory | FWD | Henderson | 116 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.